Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 5, 2015, 8:41 PM CDT for Stevens County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 5, 2015, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
County Stevens County, MN
The radar
The Aberdeen radar (KABR), 183 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WWUS83 KMPX 060141
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN JUL 5 2015
MNZ047-060345-
STEVENS-
841 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEVENS...
AT 840 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MORRIS.
LOCATIONS IMPACTED INCLUDE...
MORRIS...HANCOCK...CHOKIO...LAKE HATTIE...ALBERTA AND MORRIS AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4556 9624 4568 9597 4566 9576 4541 9575
4541 9623 4542 9624
TIME...MOT...LOC 0140Z 240DEG 0KT 4561 9590
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:03 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 5, 7:03 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 703 PM CDT SUN JUL 5 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 349 PM CDT SUN JUL 5 2015 THE SHORT TERM CONCERNS CONTINUE TO BE THE SEVERE WEATHER THREAT AND HEAVY RAIN THREAT OVERNIGHT INTO MONDAY. LATEST AVAILABLE COLD FRONT DROPPING INTO EAST CENTRAL SOUTH DAKOTA AND LIFTS NORTHEAST AHEAD OF DISSIPATING NORTHWEST MN MCS. EXPECT A BROKEN LINE OF CONVECTION TO DEVELOP ALONG THE BOUNDARY AS IT SAGS SLOWLY INTO THE WEST AND NORTHERN CWA THIS EVENING...SIMILAR TO MOST HIRES/CAM SOLUTIONS. SEVERE WEATHER REMAINS AS ACTIVITY MOVES INTO THE AREA...WITH THE MAIN THREAT BEING STRONG WIND GUSTS BECAUSE HIGH DCAPE GENERATED AHEAD OF THE BOUNDARY INTO WEST CENTRAL MINNESOTA. AS GREATER SHEAR WORKS INTO THE REGION AS THE UPPER TROUGH TRANSLATES A BIT FARTHER EAST...WE COULD SEE A HAIL THREAT AS WELL. LATER IN THE EVENING...THE UPPER TROUGH MOVES INTO THE REGION AND THE WEAK SOUTH DAKOTA SURFACE WAVE MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY. STRONG LOW LEVEL JET/IMPRESSIVE MOISTURE TRANSPORT AND HIGH PW VALUES ALL PAINT A HEAVY RAIN PICTURE DEVELOPING ALONG THIS FRONT. AT THE MOMENT...HAVE BASIN AVERAGE AROUND 2 INCHES ALONG A LINE FROM NEAR DAWSON...ST CLOUD AND MORA. AS WAVE APPROACHES... EXPECT MCS TO DEVELOP AND MOVE OVER THE AREA...WITH ENHANCED LIFT/FRONTOGENESIS NEAR THE BOUNDARY. FLASH FLOODING A THREAT LATE TONIGHT...CLOSE TO WPC SLIGHT RISK DEPICTION. THE TROUGH EXITS TO THE EAST MONDAY MORNING...WITH THE 12Z MODELS AND ESPECIALLY THE ECMWF A BIT SLOWER WITH OVERALL MOVEMENT. WILL CONTINUE TO TRAIL POPS OFF TO THE WEST IN THE MORNING...AND EXITING TO THE EAST LATE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 349 PM CDT SUN JUL 5 2015 HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST MONDAY NIGHT AND REMAIN NEAR THE GREAT LAKES THROUGH WEDNESDAY. COOLER AND MUCH DRIER AIR WILL ACCOMPANY THE HIGH WITH NIL POPS. THE HIGH WILL DRIFT OVERHEAD TUESDAY NIGHT. CLEAR SKIES...CALM WINDS...AND DEW POINTS IN THE 40S WILL ALLOW TEMPS TO FOLLOW SUIT IN MOST PLACES. RECORD LOWS AT EAU AND MSP ARE 46 AND 51 RESPECTIVELY AND FORECAST LOWS ARE WITHIN 3 OR 4 DEGREES OF THESE. SHOULD ALSO SEE AREAS OF FOG...PARTICULARLY EAST WHERE IT WILL BE COOLEST AND CROSSOVER TEMPS SHOULD BE REACHED. BY MID TO LATE WEEK THE FLOW WILL BECOME MORE ZONAL AS A RIDGE BUILDS OVER THE PLAINS. NORTHWEST FLOW ACROSS EASTERN AND SOUTHERN CANADA WILL STEER SHORT WAVES EAST SOUTHEAST ACROSS THE NORTHERN CONUS. DEPENDING WHERE THEY GO WILL DETERMINE HOW WARM WE GET OR HOW WET WE GET. GFS IS MORE BULLISH IN BRINGING THE RIDGE NORTHWARD AND ADVERTISES 90S OR 100S ACROSS MUCH OF THE AREA BY NEXT WEEKEND. ECMWF IS MORE RESERVED WITH THE RIDGE AND KEEPS THE STORM TRACK OVERHEAD...ALTHOUGH THIS IS A NORTHERN SHIFT FROM PREVIOUS RUNS. DID RAISE HIGHS A FEW DEGREES LATE WEEK/NEXT WEEKEND CLOSER TO MOS AND KEPT POPS IN THE CHC CATEGORY AS THIS PATTERN REMAINS FAVORABLE FOR NUMEROUS CONVECTIVE COMPLEXES NEARBY. INTERESTINGLY...FOR THE PAST COUPLE WEEKS THE CFS HINTED AT A WARMER AND WETTER PATTERN TOWARD MID JULY WHICH APPEARS TO BE UNFOLDING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 703 PM CDT SUN JUL 5 2015 STORM DEVELOPMENT IN WEST CENTRAL MN HAS BEEN A LITTLE BIT LATER THAN PREVIOUSLY THOUGHT...AND THERE WERE INDICATIONS OF SUBSIDENCE DURING THE LATE AFTERNOON IN WEST CENTRAL MN WITH SOME DISSIPATION OF CU. BUT THAT WAS SHORT LIVED AS STORMS HAVE BEEN DEVELOPING IN NORTHEASTERN SD...AND WILL AFFECT PORTIONS OF WEST CENTRAL MN AS FRONT MOVES IN. FARTHER EAST AND SOUTH... THERE WILL BE A FEW STORMS HERE AND THERE BUT WIDESPREAD ORGANIZED RAIN AND STORMS WILL MAINLY BE LATER TONIGHT AS BETTER LIFT ARRIVES FROM SD/NE. EXPECT MVFR CIGS AND EVEN SOME IFR MONDAY MORNING ACROSS A LARGE AREA...WITH IMPROVEMENT NOT UNTIL MONDAY AFTERNOON FROM NORTHWEST TO SOUTHEAST. KMSP...ISOLD SHRA/TSRA POSSIBLE THIS EVENING...MAINLY NORTH AND NORTHEAST OF METRO...AND THESE HAVE INDEED DEVELOPED. TIMING OF WIDESPREAD TSRA DURING THE LATE NIGHT HOURS AND EARLY MONDAY MORNING WILL BE AFTER 07Z. MORE THUNDER POSSIBLE 12Z-16Z WITH HEAVY RAIN...MVFR CIGS AND SOME IFR VISIBILITY AT TIMES. LONG LASTING MVFR CERTAINLY NOT COMMON FOR EARLY JULY. FRONT MOVES THROUGH MID-LATE MONDAY AFTERNOON WITH GRADUAL IMPROVEMENT. /OUTLOOK FOR KMSP/ MON NIGHT...VFR. WINDS NW 10-15 KTS. TUE...VFR. WINDS NNW 5-10 KTS. WED...VFR. WINDS S 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...BORGHOFF AVIATION...TDK
Hazardous weather outlook, Jul 5, 6:34 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 634 PM CDT SUN JUL 5 2015 MNZ041>045-047>052-054>062-064>069-073>076-082-083-091-062345- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR- WATONWAN-BLUE EARTH-MARTIN- 634 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN MINNESOTA AND SPREAD EAST TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND WESTERN MINNESOTA WHERE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. HEAVY RAINFALL IS LIKELY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE MONDAY MORNING. THERE ARE SMALL CHANCES FOR THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. MNZ053-063-070-077-078-084-085-092-093-WIZ014>016-023>028-062345- CHISAGO-WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT- FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 634 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NON SEVERE THUNDERSTORMS WILL SPREAD EAST OVERNIGHT. HEAVY RAINFALL IS POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE MONDAY. THERE ARE SMALL CHANCES FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Local storm report, Jul 5, 8:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL DONNELLY 45.69N 96.01W
07/05/2015 M0.50 INCH STEVENS MN TRAINED SPOTTER
&&
ADLSpecial weather statement, Jul 5, 8:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN JUL 5 2015
MNZ047-060345-
STEVENS-
841 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEVENS...
AT 840 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MORRIS.
LOCATIONS IMPACTED INCLUDE...
MORRIS...HANCOCK...CHOKIO...LAKE HATTIE...ALBERTA AND MORRIS AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4556 9624 4568 9597 4566 9576 4541 9575
4541 9623 4542 9624
TIME...MOT...LOC 0140Z 240DEG 0KT 4561 9590
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 45 min |
| Jul 5, 8:54 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 29 more | 16 hr |
| Jul 5, 9:11 PM CDT | Special Weather Statement | MPX | Todd | 64 min |
| Jul 5, 9:38 PM CDT | Special Weather Statement | MPX | Swift | 67 min |
| Jul 5, 10:15 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 75 min |
| Jul 5, 11:03 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 42 min |
| Jul 5, 11:28 PM CDT | Flash Flood Warning | MPX | Benton, Sherburne, Stearns | 3 hr |
| Jul 5, 11:48 PM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 117 min |
| Jul 6, 2:14 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 2 hr |
| Jul 6, 2:40 AM CDT | Special Weather Statement | MPX | Brown, Nicollet | 20 min |
| Jul 6, 3:13 AM CDT | Flash Flood Warning | MPX | Washington | 2 hr |
| Jul 6, 5:31 AM CDT | Special Weather Statement | MPX | Eau Claire | 104 min |
| Jul 6, 5:35 AM CDT | Flash Flood Warning | MPX | Pierce, Saint Croix | 5 hr |
| Jul 6, 5:45 AM CDT | Flash Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 3 hr |
| Jul 6, 8:50 AM CDT | Areal Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.